Alert archive / California / River Flood Warnings in 2026

River Flood Warning 1, NWS Eureka, CA

January 5, 2026Mendocino County, California

NWS Eureka, CA issued this river flood warning at Jan 5, 2026, 12:16 PM PST for Mendocino County, California. It took effect at Jan 5, 2026, 10:00 PM PST. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Jan 5, 2026, 12:16 PM PST (20:16 UTC)
In effect from
Jan 5, 2026, 10:00 PM PST
Expired
Jan 6, 2026, 2:39 AM PST
In force
5 hr
Issued by
NWS Eureka, CA
Area
Storm-based polygon
Flood severity
None

County Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 155 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navarro River near Navarro (NVRC1). The gauge peaked at 23.08 ft at Jan 5, 2026, 11:00 PM PST.

minormoderate1520253001/0501/0601/07
Minor stage
23 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

593 
WGUS46 KEKA 052016
FLWEKA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
1216 PM PST Mon Jan 5 2026

...The National Weather Service in Eureka has issued a Flood Warning
for the following rivers in California...

  Navarro River at Navarro affecting Mendocino County.

For the Navarro River...including Navarro...Minor flooding is
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive cars
through flooded areas.

Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.

Additional information is available at weather.gov/eka.

The next statement will be issued late tonight at 1230 AM PST.

&&

CAC045-060830-
/O.NEW.KEKA.FL.W.0001.260106T0600Z-260106T1100Z/
/NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1216 PM PST Mon Jan 5 2026

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE TONIGHT...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Navarro River at Navarro.

* WHEN...From this evening to late tonight.

* ADDITIONAL DETAILS...
  - At 11:15 AM PST Monday the stage was 16.5 feet.
  - Forecast...The river is expected to rise above flood stage late
    this evening to a crest of 23.6 feet just after midnight tonight.
    It will then fall below flood stage just after midnight tonight.
  - Flood stage is 23.0 feet.
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376


$$

DS
2 follow-up statements
016 
WGUS86 KEKA 060559
FLSEKA

Flood Statement
National Weather Service Eureka CA
959 PM PST Mon Jan 5 2026

...The Flood Warning continues for the following rivers in
California...

  Navarro River at Navarro affecting Mendocino County.

For the Navarro River...including Navarro...Minor flooding is
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive cars
through flooded areas.

Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.

Additional information is available at weather.gov/eka.

The next statement will be issued late tonight at 300 AM PST.

&&

CAC045-061100-
/O.CON.KEKA.FL.W.0001.260106T0600Z-260106T1100Z/
/NVRC1.1.ER.260106T0517Z.260106T0800Z.260106T1002Z.NO/
959 PM PST Mon Jan 5 2026

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Navarro River at Navarro.

* WHEN...Until late tonight.

* IMPACTS...At 23.0 feet, Flooding of Highway 128 approximately 5
  miles east of Highway 1 is certain and the road will be closed.
  Motorists should use alternate routes.

* ADDITIONAL DETAILS...
  - At 9:15 PM PST Monday the stage was 23.0 feet.
  - Forecast...The river is expected to rise to a crest of 23.3 feet
    just after midnight tonight. It will then fall below flood stage
    just after midnight tonight.
  - Flood stage is 23.0 feet.
  - Flood History...This crest compares to a previous crest of 23.5
    feet on 02/05/2024.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376


$$

MKK
469 
WGUS86 KEKA 061039
FLSEKA

Flood Statement
National Weather Service Eureka CA
239 AM PST Tue Jan 6 2026

...The Flood Warning is cancelled for the following rivers in
California...

  Navarro River at Navarro affecting Mendocino County.

CAC045-061145-
/O.CAN.KEKA.FL.W.0001.000000T0000Z-260106T1039Z/
/NVRC1.1.ER.260106T0517Z.260106T0715Z.260106T0743Z.NO/
239 AM PST Tue Jan 6 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for the Navarro River at Navarro.

* ADDITIONAL DETAILS...
  - At 2:15 AM PST Tuesday the stage was 22.3 feet.
  - Forecast...The river is expected to rise to a crest of 22.8 feet
    early this morning.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (3 am PST)
Location     Stg   Stg   Day/Time  Wed   Thu   Fri

Navarro River
Navarro      23.0  22.3  Tue 2 am  12.9  10.3  8.8



&&

LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376


$$

ZVS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Jan 5, 12:13 AM PST, 12 hours 3 minutes earlier.

Area forecast discussion, Jan 5, 12:13 AM PST, 12 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1213 AM PST Mon Jan 5 2026

.SYNOPSIS...Rain continues bringing the threat for both small stream
and river flooding. Coastal flooding continues for Humboldt Bay
today. A break in precipitation arrives Tuesday, with light rain and
mountain snow returning Tuesday night and Wednesday.

&&

.DISCUSSION...A deep upper low has dug southward, returning rain
showers to the area. Cold air aloft and steep lapse rates will
produce greater instability. These will lead to isolated
thunderstorms, primarily for the coastal waters and coastal areas,
with locally heavy downpours and gusty winds up to 40 mph. Isolated
waterspouts are possible over the coastal waters. The plume of
moisture moves southward through the day and is focused primarily on
Mendocino and Lake Counties by the afternoon. HREF is showing high
probabilities for rain rates of over 0.3"/hr from Cape Mendocino and
southward from this morning to early this afternoon. Total rain
amounts of 1.5.3.0 inches are expected from Cape Mendocino and
southward, while 1-2 inches are forecast for Humboldt, Del Norte,
and northern Trinity Counties. Southerly winds will be breezy,
especially in Mendocino and Lake Counties, with gusts up to 25 to 35
mph. Locally higher winds are possible on coastal headlands, exposed
ridges, and within stronger showers and thunderstorms.

Snow levels are around 3,500 to 4,000 ft early this morning in
Trinity County. A Winter Storm Warning remains in effect above 5,000
ft until 4 PM Monday, but some minor snow accumulations or a wintery
mix is possible down to the highest passes of Highway 36.

This system moves out of the area tonight into Tuesday, bringing us
a much needed break in the precipitation. A few lingering showers
are still possible across the area Tuesday morning, gradually
trending down south of Cape Mendocino. An additional pulse of
moisture moves in Tuesday afternoon and evening into Wednesday to
our north, which will bring largely light to locally moderate rain
to Humboldt and Del Norte. Snow levels start around 4,000 ft and
lower down to around 3,000 ft by Wednesday evening. While
precipitation amounts are light, some light accumulations of snow
are possible on the highest passes of Highways 3, 36, and 299.
Northwest winds may be breezy behind the frontal passage, with gusts
of 20-30 mph possible. Locally higher gusts over channeled terrain
and exposed ridges are likely.

Showers begin to taper off by Thursday morning as high pressure
finally builds in. Ample moisture from recent rains may lead to fog
and stratus for many of the interior valleys, but a cool and dry
airmass building in is likely to bring chilly temperatures. NBM is
continuing to show higher probabilities of freezing temperatures for
much of the area, even coastal areas. Confidence remains low as
moist conditions from recent rains are likely to nudge temperatures
upward. JB

&&

.AVIATION...A line of showers continues to move inland and is
expected to stall out this morning. It looks like it will stall just
east of Crescent City and Arcata, although it will likely stay
closer to Arcata and there may be a few lingering showers nearby
through the day. This is expected to impact ukiah through much of
the day bringing MVFR to possibly IFR conditions. Offshore flow is
expected to set up this evening and will likely keep the coastal
areas clear. Once the showers end KUKI may see a return of low
clouds. MKK

&&

.MARINE...This morning an area of low pressure is approaching the
Mendocino coast. The HRRR model shows it tracking slightly farther
north than before and bringing some stronger winds to the southern
waters. There could be some gale force gusts near Pt Arena. These
are expected to end by midday. The waves are a combination of a 6 to
8 foot swell at 12 seconds and diminishing wind driven waves.

Monday afternoon and overnight high pressure starts to build in and
northerly winds start to build into the area.  Tuesday night and
Wednesday winds are expected to diminish briefly as a little system
moves by the area. Northerly winds are expected to return on
Thursday and diminish late in the week.

Wednesday a larger swell is now expected to start building into the
area. Initially it is expected to be around 20 seconds at around 6
to 10 feet. This is expected to build to around 14 to 16 feet at 16
seconds on Thursday. MKK

&&

.HYDROLOGY...Despite a break in the precipitation, a return of
rain to the area will keep rivers and streams elevated. Flooding
of small streams, creeks, and poor drainage areas remains a threat
through the day today. Precipitation focused largely on Mendocino
and Lake counties could support more significant impacts in those
areas. The most recent forecast from the RFC shows the Russian
River at Hopland reaching flood stage this afternoon, while the
Navarro River at Navarro peaks just below flood stage. This may
lead to impacts to Highways 175 and 128 should these rivers rises
as modeled. The Garcia River near Point Arena also could rise high
enough to impact Highway 1, and creeks and streams in Lake
County, including Putah Creek and Scotts Creek, are forecast to
have sharp rises and approach or exceed monitor stage.

Elsewhere, the Eel River at Fernbridge and the Mad River at Arcata
are within Monitor stage and are forecast to remain in monitor
stage. It is unlikely for these rivers to reach flood stage. Both
rivers are also forecast to peak tonight before starting to recede.
JB

&&

.COASTAL FLOODING...A Coastal Flood Advisory is in effect for
Monday for Humboldt Bay. High tides are forecast to be at 8.04 feet
at the North Spit tide gauge at around 12:28 PM local time. High
tides combined with surge and tidal anomaly will result in water
levels between 9.3 to 9.5 feet MLLW (Mean Lower Low Water).
Minor coastal flooding around Humboldt Bay, including King Salmon
and Jackson Ranch Road in the Arcata Bottoms, will be likely between
10 AM and 2 PM. /ZVS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Flood Watch through this afternoon for CAZ101-102.

     Flood Watch through this evening for CAZ103>106-108>115.

     Coastal Flood Advisory from 10 AM this morning to 2 PM PST
     this afternoon for CAZ103.

     Winter Storm Warning until 4 PM PST this afternoon for
     CAZ107.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PST early this morning for
     PZZ450-455-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Local storm report, Jan 5, 7:50 AM PST, 4 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
750 AM PST Mon Jan 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     Landslide        2 SW Witter Springs     39.17N 123.01W
01/05/2026                   Lake               CA   Law Enforcement

            Rocks in the road damaging cars.

&&

DS
Local storm report, Jan 5, 8:14 AM PST, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
814 AM PST Mon Jan 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     Flood            10 WSW Comptche         39.20N 123.77W
01/05/2026                   Mendocino          CA   Law Enforcement

            Rain with a blocked Culvert, ~2 of rain over
            the roadway in both LNS.

&&

DS
Local storm report, Jan 5, 11:54 AM PST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1154 AM PST Mon Jan 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     Landslide        Soda Bay                39.00N 122.79W
01/05/2026                   Lake               CA   Law Enforcement

            LRG Boulders and Rocks on the road.

&&

DS

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 5:23 PM PSTRiver Flood WatchEKAMendocino19 hr
Jan 4, 7:51 PM PSTSpecial Weather StatementEKAHumboldt24 min
Jan 4, 11:44 PM PSTSpecial Marine WarningEKA31 min
Jan 4, 11:45 PM PSTSpecial Marine WarningEKA30 min
Jan 4, 11:58 PM PSTSpecial Marine WarningEKA32 min
Jan 5, 12:10 AM PSTSpecial Marine WarningEKA35 min
Jan 5, 12:24 AM PSTSpecial Marine WarningEKA36 min
Jan 5, 12:47 AM PSTRiver Flood WatchEKAMendocino11 hr
Jan 5, 1:12 AM PSTSpecial Marine WarningEKA33 min
Jan 5, 2:56 AM PSTSmall Craft AdvisoryEKA21 hr
Jan 5, 8:18 AM PSTWinter Weather AdvisoryEKADel Norte, Trinity5 hr
Jan 5, 11:33 AM PSTCoastal Flood WarningEKAHumboldt2 hr
Jan 5, 12:22 PM PSTRiver Flood WarningEKAMendocino23 hr
Jan 5, 2:23 PM PSTAreal Flood AdvisoryEKALake9 hr

Nearby

River Flood Warnings in California, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.